Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 8, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 18, 2011, 7:42 PM MDT for Crowley County, Otero County, Pueblo County, Colorado. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2011, 7:42 PM MDT (01:42 UTC)
- Expired
- May 18, 2011, 8:45 PM MDT
- In force
- 63 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crowley County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 21 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 7:48 PM MDT | HAIL 1 | Wnw Fowler, CO | |
| May 18, 7:53 PM MDT | HAIL 1 | Olney Springs, CO | |
| May 18, 8:15 PM MDT | HAIL 1 | Ordway, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412
WUUS55 KPUB 190142
SVRPUB
COC025-089-101-190245-
/O.NEW.KPUB.SV.W.0008.110519T0142Z-110519T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
742 PM MDT WED MAY 18 2011
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CROWLEY COUNTY IN SOUTHEAST COLORADO...
NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
NORTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 845 PM MDT
* AT 741 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FOWLER...OR 29 MILES EAST OF PUEBLO...AND MOVING NORTHEAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
FOWLER...OLNEY SPRINGS...MANZANOLA...CROWLEY...ORDWAY AND SUGAR
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3850 10406 3851 10403 3851 10351 3821 10354
3799 10403 3811 10437 3850 10421
TIME...MOT...LOC 0142Z 230DEG 26KT 3814 10410
WIND...HAIL 60MPH 1.00IN
$$5 follow-up statements
011
WWUS55 KPUB 190151
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
751 PM MDT WED MAY 18 2011
COC025-089-101-190245-
/O.CON.KPUB.SV.W.0008.000000T0000Z-110519T0245Z/
OTERO CO-CROWLEY CO-PUEBLO CO-
751 PM MDT WED MAY 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PUEBLO...CROWLEY AND NORTHWESTERN OTERO COUNTIES UNTIL 845 PM MDT...
AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FOWLER...OR 29 MILES NORTHWEST OF LA JUNTA...MOVING NORTHEAST AT 30
MPH.
AT 748 PM...QUARTER SIZE HAIL WAS REPORTED IN FOWLER.
LOCATIONS IMPACTED INCLUDE...
OLNEY SPRINGS...MANZANOLA...CROWLEY...ORDWAY AND SUGAR CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3803 10405 3829 10423 3850 10421 3850 10406
3851 10403 3851 10351 3821 10354
TIME...MOT...LOC 0150Z 230DEG 26KT 3818 10399
WIND...HAIL 60MPH 1.00IN
$$661
WWUS55 KPUB 190156
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
756 PM MDT WED MAY 18 2011
COC025-089-101-190245-
/O.CON.KPUB.SV.W.0008.000000T0000Z-110519T0245Z/
OTERO CO-CROWLEY CO-PUEBLO CO-
756 PM MDT WED MAY 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PUEBLO...CROWLEY AND NORTHWESTERN OTERO COUNTIES UNTIL 845 PM MDT...
AT 751 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OLNEY SPRINGS...OR 28 MILES NORTHWEST OF LA JUNTA...MOVING NORTHEAST
AT 30 MPH.
AT 753...QUARTER SIZE HAIL WAS REPORTED IN OLNEY SPRINGS.
RADAR WAS SHOWING INCREASING ROTATION WITH THIS STORM ALOFT.
LOCATIONS IMPACTED INCLUDE...
CROWLEY...ORDWAY AND SUGAR CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3805 10405 3829 10423 3850 10421 3850 10406
3851 10403 3851 10351 3821 10354
TIME...MOT...LOC 0155Z 230DEG 26KT 3820 10395
WIND...HAIL 60MPH 1.00IN
$$826
WWUS55 KPUB 190206
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
806 PM MDT WED MAY 18 2011
COC089-190215-
/O.CAN.KPUB.SV.W.0008.000000T0000Z-110519T0245Z/
OTERO CO-
806 PM MDT WED MAY 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OTERO COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3812 10384 3815 10405 3823 10405 3831 10416
3850 10421 3850 10406 3851 10403 3851 10351
3821 10354
TIME...MOT...LOC 0205Z 230DEG 26KT 3825 10388
$$
COC025-101-190245-
/O.CON.KPUB.SV.W.0008.000000T0000Z-110519T0245Z/
CROWLEY CO-PUEBLO CO-
806 PM MDT WED MAY 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PUEBLO AND CROWLEY COUNTIES UNTIL 845 PM MDT...
AT 804 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CROWLEY...OR 26 MILES NORTHWEST OF LA JUNTA...MOVING NORTHEAST AT 30
MPH.
THIS STORM HAS A HISTORY OF PRODUCING HAIL THE SIZE OF QUARTERS.
LOCATIONS IMPACTED INCLUDE...
ORDWAY AND SUGAR CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3812 10384 3815 10405 3823 10405 3831 10416
3850 10421 3850 10406 3851 10403 3851 10351
3821 10354
TIME...MOT...LOC 0205Z 230DEG 26KT 3825 10388
WIND...HAIL 60MPH 1.00IN
$$451
WWUS55 KPUB 190216
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
816 PM MDT WED MAY 18 2011
COC101-190226-
/O.CAN.KPUB.SV.W.0008.000000T0000Z-110519T0245Z/
PUEBLO CO-
816 PM MDT WED MAY 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUEBLO COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3821 10354 3814 10378 3817 10387 3822 10402
3829 10400 3841 10403 3848 10404 3851 10403
3851 10351
TIME...MOT...LOC 0216Z 230DEG 20KT 3826 10385
$$
COC025-190245-
/O.CON.KPUB.SV.W.0008.000000T0000Z-110519T0245Z/
CROWLEY CO-
816 PM MDT WED MAY 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CROWLEY COUNTY
UNTIL 845 PM MDT...
AT 814 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CROWLEY...OR 26 MILES NORTHWEST OF LA JUNTA...MOVING NORTHEAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
ORDWAY AND SUGAR CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
AT 815 PM...A STORM CHASER REPORTED 1 INCH HAIL IN ORDWAY.
&&
LAT...LON 3821 10354 3814 10378 3817 10387 3822 10402
3829 10400 3841 10403 3848 10404 3851 10403
3851 10351
TIME...MOT...LOC 0216Z 230DEG 20KT 3826 10385
WIND...HAIL 60MPH 1.00IN
$$308
WWUS55 KPUB 190225
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
825 PM MDT WED MAY 18 2011
COC025-190245-
/O.CON.KPUB.SV.W.0008.000000T0000Z-110519T0245Z/
CROWLEY CO-
825 PM MDT WED MAY 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CROWLEY COUNTY
UNTIL 845 PM MDT...
AT 823 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHWEST OF ORDWAY...OR 26 MILES NORTHWEST OF LA JUNTA...MOVING
NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
SUGAR CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3821 10354 3817 10369 3827 10394 3836 10395
3841 10403 3848 10404 3851 10403 3851 10351
TIME...MOT...LOC 0225Z 230DEG 20KT 3829 10380
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:31 PM MDT, 4 hours 11 minutes earlier.
Area forecast discussion, May 18, 3:31 PM MDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 331 PM MDT WED MAY 18 2011 .SHORT TERM... (TONIGHT AND THURSDAY) MAIN CONCERNS ARE PCPN CHANCES AND SNOWFALL AMOUNTS OVR THE HIGH COUNTRY AND THE POTENTIAL FOR SEVERE STORMS...AND FIRE WEATHER CONCERNS FOR THU AFTERNOON. THIS EARLY AFTERNOON WE HAVE BEEN SEEING SHOWERS AND A FEW THUNDERSTORMS OVR THE MOUNTAINS AND NEARBY LOWER TERRAIN. SPC MESO ANALYSIS SHOWS ONLY AROUND 250 J/KG. SFC HIGH PRESSURE HAS BACKED INTO PLAINS...WITH EAST TO SOUTHEAST WINDS ACRS THE AREA AND LOW CLOUDS BACKED UP AGAINST THE MTS. MODELS SHOW THE POTENTIAL FOR A FEW HUNDRED J/KG OF CAPE ACRS MUCH OF THE SERN PLAINS. WITH 0-6KM BULK SHEAR VALUES OVR THE SERN PLAINS ROTATING STORMS ARE LIKELY AND HAVE ALREADY SEE THIS IN ONE STRONGER STORM THIS AFTERNOON. CANNOT RULE OUT THE POTENTIAL FOR A COUPLE SEVERE STORMS THIS EVENING. BY THU MORNING THE UPR LOW IS EXPECTED TO BECOME CENTERED OVR SERN UT AND IS THEN FORECAST TO LIFT EAST-NORTHEAST INTO NORTH CENTRAL CO BY LATE THU AFTERNOON. WILL HAVE SOME GOOD UPR SUPPORT THRU THIS PERIOD. THIS EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE OVR THE HIGH COUNTRY AND THE SOUTHEAST PLAINS...ESPECIALLY NORTH OF HWY 50 AND ALONG THE I25 CORRIDOR...WL SEE GOOD CHANCES FOR ACCUMULATING PCPN. LATE TONIGHT THE PCPN IS EXPECTED TO DECREASE OVR THE EASTERN MTS AND HIGH VALLEYS...AS A SHORTWAVE LIFTS NORTHEASTWARD PUSHING PCPN CHANCES EAST ACRS THE REST OF THE ERN PLAINS...AGAIN THE BEST CHANCES FOR ACCUMULATING RAINFALL OVR THE FAR SERN PLAINS WL BE NORTH OF HIGHWAY 50. ALONG THE CONTDVD SNOW WL CONTINUE TONIGHT AND TOMORROW WITH SEVERAL INCHES STILL EXPECTED AND THE SNOW ADVISORY STILL LOOKS GOOD. SNOW LEVELS TONIGHT MOST AREAS ARE EXPECTED TO BE 9000-9500 FEET...BUT COULD SEE THEM GET A BIT LOWER UNDER HEAVIER SHOWERS. COULD SEE SEVERAL INCHES OF ACCUMULATION ON PIKES PEAK TONIGHT AS WELL. LATER TONIGHT STRATUS IS EXPECTED TO SPREAD ACRS MOST OR ALL OF THE SERN PLAINS. IN THE MORNING THAT STRATUS WL DECREASE FROM SOUTH TO NORTH...AND IS EXPECTED TO HANG ON ALL MORNING OVER MUCH OF EL PASO COUNTY AND POSSIBLY KIOWA AND PORTIONS OF PROWERS COUNTIES. LOOKS LIKE THERE WL BE LITTLE CHANE FOR PCPN MOST OF THE SERN PLAINS THE FIRST PART OF THE MORNING...BUT BY MIDMORNING PCPN IS EXPECTED TO SPREAD ACRS THE MTS AND I25 CORRIDOR. THEN ACCORDING TO THE 18Z NAM...SPREAD EAST ACRS THE PLAINS...EXCEPT THE FAR SOUTHERN COUNTIES BY NOON AND IN THE AFTERNOON. THE NAM HAS A SFC LOW TRACKING ACRS THE SOUTHERN BORDER COUNTIES...WHILE THE GFS LIFTS THE SFC LOW NORTHEAST AND KEEPS A GOOD SHARE OF THE SOUTHEAST PLAINS DRY THU AFTERNOON. STAYED CLOSER TO THE GFS SOLUTION AND KEPT ONLY ISOLD POPS OVR MUCH OF THE SERN PLAINS...EXCEPT NORTH OF HIGHWAY 50 WL GO WITH HIGHER POPS. WITH THIS SOLUTION...I HAVE STRONG SOUTH TO SW WINDS DEVELOPING OVR THE FAR SOUTHEAST PLAINS AND HUMIDITIES DROP TO 15 PERCENT OR LOW...THUS WL ISSUE A RED FLAG WARNING. EASTERN LAS ANIMAS AND BACA COUNTIES ARE THE MOST FAVORABLE AREAS...BUT SOUTHERN PORTIONS OF PROWERS AND BENT COUNTIES LOOKS DRY AND WINDY AS WELL. MAY NOT SEE THE RED FLAG CRITERIA MET OVR THE NRN HALF OF BENT AND PROWERS COUNTIES THU. .LONG TERM... (THURSDAY NIGHT THROUGH NEXT WEDNESDAY) UPPER LOW LIFTS SLOWLY NORTHEAST INTO NORTHERN COLORADO THURSDAY NIGHT...THEN DRIFTS INTO THE NORTHERN PLAINS FRIDAY. STILL A GOOD DEAL OF MOISTURE...INSTABILITY AND UPWARD MOTION TO KEEP PRECIP GOING OVER THE MOUNTAINS THROUGH FRIDAY...WITH PRECIP EMPHASIS ON THE CENTRAL MOUNTAINS. FORCING DOESN'T LOOK AS FAVORABLE FOR THE EASTERN MOUNTAINS AND PLAINS...WHERE WINDS BECOME DOWNSLOPE THROUGH A FAIRLY DEEP LAYER BY FRI MORNING. WILL STILL HAVE TO DEAL WITH INSTABILITY -SHRA/-TSRA OVER THE EAST INTO FRI EVENING...BEST CHANCES MAINLY WEST OF I-25. SHOULD SEE TEMPS STAY RATHER COOL THROUGH FRI AFTERNOON...WARMEST FAR SOUTHEAST PLAINS. UPPER LOW FINALLY PULLS AWAY FROM THE AREA DURING THE WEEKEND...WITH FLAT UPPER RIDGE BUILDING OVER THE STATE. STILL APPEARS ENOUGH MOISTURE WILL REMAIN TRAPPED UNDER THE RIDGE TO PRODUCE SOME ISOLATED -TSRA OVER THE MOUNTAINS BOTH DAYS...WITH WEAK BOUNDARY OVER THE EASTERN PLAINS SUNDAY AFTERNOON/EVENING PERHAPS AIDING IN THUNDERSTORM DEVELOPMENT ALONG AND NORTH OF THE ARKANSAS RIVER. TEMPS SHOULD WARM SOMEWHAT SAT AND REMAIN NEAR SEASONAL AVERAGES SUN. UPPER PATTERN NEXT WEEK BEARS A STRIKING RESEMBLANCE TO THIS WEEK'S...WITH DEEP UPPER LOW OVER THE WESTERN U.S. AND SURFACE LOW PRESSURE SPINNING UP SOMEWHERE OVER THE SOUTHERN PLAINS MONDAY MORNING. UPPER LOW THEN LIFTS SLOWLY INTO THE CENTRAL PLAINS MID- WEEK...KEEPING BEST DYNAMIC LIFT JUST NORTH OF THE AREA ONCE AGAIN. POSITION OF THE SURFACE LOW AND ASSOCIATED FRONTAL BOUNDARY WILL BE THE ULTIMATE DETERMINING FACTOR FOR PRECIP OVER THE EASTERN MOUNTAINS AND PLAINS MON INTO WED...WITH MODELS POINTING TOWARD MON NIGHT AS BEST BET FOR RAIN AT THIS POINT. TEMPS WILL SLIDE BACK BELOW SEASONAL AVERAGES MOST LOCATIONS BY MID-WEEK...AS UNSETTLED WEATHER PATTERN PERSISTS. --PETERSEN && .AVIATION...SHOWERS AND THUNDERSTORMS ARE LIKELY AT KCOS THIS EVENING. WL SEE IFR CIGS DEVELOP AT KCOS AS WELL AND COULD BE AS EARLY AS 04Z OR 05Z...AND THEN BECOMING MVFR AROUND 17Z THU. AT KPUB THERE IS A GOOD CHANCE FOR SOME SHOWERS AND A THUNDERSTORMS THRU THE EARLY EVENING HOURS. MVFR CONDITIONS ARE EXPECTED LATE EVENING...AND POSSIBLY IFR BY LATE NIGHT THEN BECOMING VFR BY 17Z THU. AT THIS TIME IT APPEARS THAT KALS WILL CONTINUE TO HAVE VFR CONDITIONS TONIGHT AND THURSDAY. WITH ISOLD TO SCT SHOWERS AND STORMS THIS EVENING AND THEN AGAIN ON THU. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 8 PM MDT THURSDAY FOR COZ233- 235>237. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT FRIDAY FOR COZ058-060-066-068. && 28/10
Hazardous weather outlook, May 18, 11:01 AM MDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1101 AM MDT WED MAY 18 2011 COZ058>089-093>099-191315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1101 AM MDT WED MAY 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN AND SNOW SHOWERS WILL SPREAD ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS TODAY AND TONIGHT. SNOW LEVELS WILL INITIALLY START OUT ABOVE 10500 FEET TODAY...BEFORE DROPPING TO AROUND 9500 FEET BY LATER TONIGHT. ISOLATED EMBEDDED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...RESULTING IN LOCALLY INTENSE SNOWFALL RATES AT TIMES ACROSS THE HIGHER PEAKS. SNOWFALL ACCUMULATIONS THROUGH TONIGHT WILL RANGE FROM 2 TO 5 INCHES...WITH MOUNTAIN PASSES REMAINING WET AND SLUSHY AT TIMES THROUGH THE DAY BEFORE SNOW LEVELS DROP BY THIS EVENING. THE SOUTHEAST MOUNTAINS WILL ALSO SEE A GOOD CHANCE FOR RAIN AND SNOW SHOWERS...STARTING THIS AFTERNOON AND CONTINUING TONIGHT. THE PIKES PEAK REGION WILL SEE THE POTENTIAL FOR THE GREATEST PRECIPITATION. HOWEVER...ANY SNOWFALL WILL REMAIN CONFINED TO ELEVATIONS ABOVE 10000 FEET WHERE 1 TO 4 INCHES WILL BE POSSIBLE THROUGH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE SOUTHEAST PLAINS LATE THIS AFTERNOON AND TONIGHT. THERE IS THE POTENTIAL FOR ONE OR TWO STRONG TO SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST PLAINS. HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS UP TO 60 MPH...BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS. HOWEVER...AN ISOLATED BRIEF TORNADO COULD ALSO OCCUR...ESPECIALLY ACROSS THE SOUTHEAST PLAINS EAST OF LA JUNTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG SPRING STORM SYSTEM WILL CONTINUE TO SLOWLY MOVE ACROSS THE STATE THROUGH EARLY SATURDAY. THIS WILL KEEP UNSETTLED WEATHER OVER THE AREA...WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED THROUGH THE EARLY WEEKEND. THE MAIN STORM THREATS WILL BE CLOUD TO GROUND LIGHTNING...GUSTY WINDS TO 40 MPH AND SMALL HAIL LESS THAN A HALF INCH IN DIAMETER. THE STRONG STORM SYSTEM WILL ALSO BRING SNOW TO THE MOUNTAINS WITH TOTAL SNOW ACCUMULATIONS OF 5 TO 10 INCHES EXPECTED BY FRIDAY MORNING ABOVE 10000 FEET...WITH THE HIGHEST TOTALS EXPECTED ALONG THE CONTINENTAL DIVIDE. THERE IS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE FAR SOUTHEAST PLAINS AS HUMIDITY LEVELS DROP WITH DEVELOPING GUSTY SOUTH TO SOUTHWEST WINDS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON THROUGH TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. 28/28
In the hours before
Local storm report, May 18, 6:05 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
605 PM MDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TORNADO 5 WSW HASWELL 38.43N 103.25W
05/18/2011 KIOWA CO STORM CHASER
STORM CHASER NOTED BRIEF LANDSPOUT.
&&
MNLocal storm report, May 18, 6:18 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL OLNEY SPRINGS 38.17N 103.94W
05/18/2011 M1.75 INCH CROWLEY CO TRAINED SPOTTER
&&
MNLocal storm report, May 18, 6:25 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
625 PM MDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL HASWELL 38.45N 103.16W
05/18/2011 M1.00 INCH KIOWA CO PUBLIC
&&Special weather statement, May 18, 6:41 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 641 PM MDT WED MAY 18 2011 COZ085-086-190115- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 641 PM MDT WED MAY 18 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... NORTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...EXTREME EAST CENTRAL PUEBLO. AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PUEBLO DEPOT...OR 12 MILES EAST OF PUEBLO... WHICH WAS MOVING TOWARD THE NORTH AT 30 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTH CENTRAL EL PASO COUNTY AND NORTH CENTRAL PUEBLO COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, May 18, 6:51 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
651 PM MDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 11 W EADS 38.48N 102.98W
05/18/2011 E1.00 INCH KIOWA CO PUBLIC
&&Special weather statement, May 18, 7:16 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 716 PM MDT WED MAY 18 2011 COZ085-086-089-093-190145- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 716 PM MDT WED MAY 18 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... NORTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... EXTREME NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO... EASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTH OF AVONDALE...OR 24 MILES SOUTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... AVONDALE. PUEBLO DEPOT. BOONE. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 6:09 PM MDT | Tornado Warning | PUB | Kiowa | 51 min |
| May 18, 6:18 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 57 min |
| May 18, 6:58 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 22 min |
| May 18, 7:13 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 32 min |
| May 18, 8:33 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 36 min |
| May 19, 4:35 PM MDT | Tornado Warning | PUB | El Paso | 40 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.